Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extensions of valuation rings in central simple algebras

Authors: H.-H. Brungs and J. Gräter
Journal: Trans. Amer. Math. Soc. 317 (1990), 287-302
MSC: Primary 16A39
MathSciNet review: 946216
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Certain subrings $ R$ of simple algebras $ Q$, finite dimensional over their center $ K$, are studied. These rings are called $ Q$-valuation rings since they share many properties with commutative valuation rings. Let $ V$ be a valuation ring of $ K$, the center of $ Q$, and let $ \mathcal{R}$ be the set of $ Q$-valuation rings $ R$ in $ Q$ with $ R \cap K = V$, then $ \left\vert \mathcal{R} \right\vert \geq 1$. This extension theorem, which does not hold if one considers only total valuation rings, was proved by N. I. Dubrovin. Here, first a somewhat different proof of this result is given and then information about the set $ \mathcal{R}$ is obtained. Theorem. The elements in $ \mathcal{R}$ are conjugate if $ V$ has finite rank. Theorem. The elements in $ \mathcal{R}$ are total valuation rings if $ \mathcal{R}$ contains one total valuation ring. In this case $ Q$ is a division ring. Theorem. $ \mathcal{R}$ if $ \mathcal{R}$ contains an invariant total valuation ring.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A39

Retrieve articles in all journals with MSC: 16A39

Additional Information

Keywords: Valuation ring, simple artinian algebra, division ring, extensions, completions, Galois theory, localization, Bezout order
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society